Graph products, fourier analysis and spectral techniques

N. Alon, I. Dinur, E. Friedgut, B. Sudakov

Research output: Contribution to journalArticlepeer-review

47 Scopus citations


We consider powers of regular graphs defined by the weak graph product and give a characterization of maximum-size independent sets for a wide family of base graphs which includes, among others, complete graphs, line graphs of regular graphs which contain a perfect matching and Kneser graphs. In many cases this also characterizes the optimal colorings of these products. We show that the independent sets induced by the base graph are the only maximum-size independent sets. Furthermore we give a qualitative stability statement: any independent set of size close to the maximum is close to some independent set of maximum size. Our approach is based on Fourier analysis on Abelian groups and on Spectral Techniques. To this end we develop some basic lemmas regarding the Fourier transform of functions on {0,...., r - 1}n, generalizing some useful results from the {0, 1}n case.

Original languageEnglish (US)
Pages (from-to)913-940
Number of pages28
JournalGeometric and Functional Analysis
Issue number5
StatePublished - Oct 2004
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Analysis
  • Geometry and Topology


Dive into the research topics of 'Graph products, fourier analysis and spectral techniques'. Together they form a unique fingerprint.

Cite this